Inr keeps crashing?

Two to three times a year inr crashes

Did it this week . Inr was 4.1 and on target tested my self yesterday as normal had dropped to 2.3

My Range is 3.5 to 4.4 and when god beliw 3 have to take fragmine injections into my stomach

They keep raising my dose was 7mg warfrin and 8 mg alternative days then 8mg every day.

Now it's 8 9 89 alternative days but think it may have to be 9 mg every day soon ๐Ÿ˜

Worried that soon or later going to have a stroke because my inr crashing

19 Replies

oldest โ€ข newest
  • Tim

    I found that by having 0.5mg tablets prescribed, as well as usual sizes, I could keep a better control, taking say 8.5mg, rather than alternating 8mg & 9mg.

    Dave

  • I'm with Dave on this one! I couldn't keep stable alternating between 5 and 6 but I use a pill cutter and take 5.5mg daily and seem to maintain my target of 4.

  • I practically never change my tablet intake of Warfairn. Take 2 tablets each day ร  2.5 mg but how much Warfarin we take is individual. I am on an INR of 3.5 - 4.0 and take a Fragminshot when under an INR of 3.0 or a little more.

    Do you selftest? Much easier to decide about the INR on your own. I take a test at my CoaguChek XS every second day and raise or lower my INR with the green vegetables.

    Could that be a solution?

    Kerstin

  • Hi Tim, have you been in contact with your consultant as I understand your worry? MaryF

  • Seeing prof hunt beging of March had mention to her about this happening 2 to 3 times a year she said I must be eating to much vitamin k ?

    Which I told her I don't . I know what not to eat and wouldn't sit down and eat two plate full of spinach etc one because why would I and secondly I know it's not a good thing to do while on warfrin .

    Going to take my yellow books up with me nxt time I see her which proves that it crashes down for no apparent reason . May be its some thing to do with my lupus like syndrome on hydroqoxaquine 400 mg daily plus 100 mg daily aziophrine

    Lucky I self test ๐Ÿ˜Š

    But my gp says she can no longer prescribe me the test strips ๐Ÿ˜

    Thanks for ever ones replys ๐Ÿ‘

  • It is awful how testing strips are withheld in funding decisions, sorry to hear that, I hope you get some further clarity, and pleased to hear you have an appointment soon, best of luck, and hoping you receive further advice and help. MaryF

  • I am very similar to you in that my INR is always up and down.

    What I did was prepared some information and send it to my specialist before my visit and then took it with me when I actually visited her. I suggest you do the same

    I looked through 18 months of yellow books and listed every INR And every dose taken.

    I also plotted a graph which was the most useful. I simply printed a couple of graph paper sheets off the Internet, down the side I profited INR reading and on the bottom was the weeks.

    I Drew a line along INR three.

    I drew a line at iron are 3.5 and one at INR 4.5.

    I plotted The results on the graph and then used the traffic light system to colour the graph in.

    I coloured 3 1/2 to 4 1/2 green 3 1/2 to 3 orange and below three red.

    It was then very simple for everyone to see the erratic nature of my INR and how often I was in the red.

    It might be a good idea for you to do the same. Good luck ๐Ÿ’‹

    PS. I first reached my target 18 months ago, taking 5mg of warfarin daily. Now I take 18 x 3 & 19 x 4 a week. Very high dose and still erratic results. I think this is the nature of the condition.

  • Thank you for replying ๐Ÿ‘ will try to do a graph and take it when I see prof hunt on the 7 march

    Many thanks Tim

  • Ur welcome. I'd happily show u my graph but I'm not sure how to attach it on here?

    I also believe strongly in 'Body Mapping' print off a body outline and mark on it every symptom.

    I'm a visual learner so find pictures, graphs, maps etc easier than words.

    Have u read Proff Hugh's blogs on here? In one it talks about the need to increase dosage until inr is stable! Maybe print that off and add that to the package of info.

    It really is a matter of giving them as bigger window to look through at u as possible.

    ๐Ÿ’‹

  • My INR keeps going below target

    Am 2.6 this week and target is 3-4. I asked consultant if I need fragmin or clexane injection when it goes low and he foolishly said no it doesn't matter.

  • Hi,

    Did you ask you new APS-Specialist this question?

    Of course it matters. It matters a lot! Have you been at an INR of 4.0 and how did you feel then? Try to reach that INR. We do not bleed but clot, remember that.

    I have tablets of 2,5 mg Warfarin. If I change I change with 1/4 of a tablet. It takes a couple of days to increase the INR. Ask your Specialist if you can change slowly and do a new test 3 days later. If you eat green vegetables try to eat the same amount when you try to raise your INR with tablets. It is not easy to treat our thick blood.

    Kerstin

  • Haven't got appointment yet Kerstin. Only spoke to rheumatologist on Monday. He is doing referralots. Guess it will be months away

  • I posted the questions and you took over and started chatting about your problems!!!

  • Aloha from Hawaii

    This sounds a little strange.

    If your warfarin dose is a consistent 25 mg over a 3 day period the oonly other thing could be dietary issues. Higher than usual Vitamin K consumption.

    Hmmm..do you have any other symptoms? Such as if you are experiencing a flare?

    Kerstin from Hawaii

  • Sorry keratin are you replying to my post or fra22-57 he seems to have taken over my post ๐Ÿ˜

  • He is a she!!

  • Hi Tim,

    I guess you do not mean me with "keratin." We are actually two Kerstin on your post. Very unusual!

    Fra responded on your post about "INR keeps crashing"!

    It is MY FAULT asking her about this (on your post) as we have discussed her difficulties with treatment and APS-Specialist before.

    Hope you will forgive me!

    Kerstin in Stockholm

  • Sorry was just a bit confusing wether people where replying to my post or some one else's ๐Ÿ˜

  • Aloha from Hawaii

    I will come up with another name to avoid being confused with Kerstin from Stockholm.

    Kerlampert

You may also like...